Alert archive / Oregon / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 24, 2018, 10:39 AM PDT. It took effect at Jul 24, 2018, 4:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2018, 10:39 AM PDT (17:39 UTC)
- In effect from
- Jul 24, 2018, 4:00 PM PDT
- Expired
- Jul 24, 2018, 11:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
085 WWUS86 KPDT 241739 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1039 AM PDT Tue Jul 24 2018 ...THUNDERSTORMS WITH OCCASIONAL Lightning EXPECTED IN SOUTHERN GRANT AND NORTHERN HARNEY COUNTIES LATE THIS AFTERNOON AND EVENING... .Scattered thunderstorms will develop in southeast Oregon this afternoon and evening. A few storms will travel north and bring isolated thunderstorms to northern Harney and southern Grant Counties. Even though isolated thunderstorms are expected...the storms have a potential to bring occasional cloud-to-ground lightning strikes capable of new fire starts. ORZ642-250600- /O.NEW.KPDT.FW.W.0009.180724T2300Z-180725T0600Z/ Southern Blue and Strawberry Mountains- 1039 AM PDT Tue Jul 24 2018 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 4 PM this afternoon to 11 PM PDT this evening. * AFFECTED AREA...In Oregon...Fire weather zone 642 covering Grant County from John Day southward and northern Harney County. * TIMING...Isolated thunderstorms will develop late in the afternoon. Most of the cloud-to-ground lightning strikes will occur during the evening hours. * LIGHTNING ACTIVITY...3 meaning an average of 10 to 15 strikes per 15 minutes are expected with thunderstorms. * PRECIPITATION...Less than one tenth of an inch. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
210 WWUS86 KPDT 250533 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1033 PM PDT Tue Jul 24 2018 ORZ642-250645- /O.EXP.KPDT.FW.W.0009.000000T0000Z-180725T0600Z/ Southern Blue and Strawberry Mountains- 1033 PM PDT Tue Jul 24 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... Thunderstorms are dissipating and moving out of the area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 24, 10:37 AM PDT, 2 minutes earlier.
Area forecast discussion, Jul 24, 10:37 AM PDT, 2 minutes before
Area Forecast Discussion..Updated National Weather Service Pendleton OR 1037 AM PDT Tue Jul 24 2018 Updated Aviation Discussion .SHORT TERM...Morning Update...A generally westerly flow will persist across south-central and southeast Washington through tonight. Thus will continue to see fair and dry conditions with above seasonal temps. A few flat cumulus clouds will be possible over the higher portions of the Washington Cascade east slopes this afternoon. The flow over central, east-central and northeast Oregon remains southwesterly. Mid and high level moisture continues to work into central and east-central Oregon. Expect high based cumulus clouds over these areas, but should also see stray thunderstorms develop or move into the Ochoco-John Day Highlands late this afternoon into the evening. Have therefore added a mention of thunderstorms to this area during that time frame. Some storms may linger into the overnight hours, but will limit occurrence in the forecast package to the evening for now. Low level smoke lingers across portions of central Oregon. Expect this smoke to gradually mix and disperse as mixing heights and winds increase late this morning and this afternoon. Will keep a mention of hazy conditions though. 90 .LONG TERM...Previous Discussion...An overall upper ridge pattern will persist over the forecast area through Monday with hot temperatures. There will be some limited instability each afternoon for possible afternoon and evening thunderstorms on some days over mainly the eastern mountains, the Cascades and in central Oregon. The best chance of thunderstorms will be along the Cascades and over the northern Blue Mountains on Monday. The remainder of the CWA will stay dry. Models are in good agreement through this period. On Thursday night and Friday an upper trough will drop down the east side of the ridge, but it will fail to suppress the ridge over the forecast area and it will slide to the east of the ridge. Then on Saturday night and Sunday the upper ridge will rebuild and re- amplify through Monday...with even hotter temperatures. After that the ridge will shift eastward and the flow will become more southwesterly over the CWA. This will allow a little more moisture and instability to be pulled northward into the CWA. On Tuesday and Wednesday temperatures will begin to cool off as the flow becomes more westerly zonal off the Pacific and cooler Pacific marine air tries to filter into eastern Oregon and Washington. Moisture on Tuesday and Wednesday, however, will still be very limited and the chance of precipitation will be very slight. The main effect of the marine push will be to cool temperatures a little. However temperatures will remain above normal. Models are still in somewhat good agreement even that far out. && .AVIATION...18Z TAFs...VFR conditions with mainly some high clouds for the next 24 hours. Winds will be light and under 15 kts through the period. Winds will be strongest during the afternoon and evenings, especially along the gaps through the Cascades and the eastern Columbia River Gorge. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 98 62 97 62 / 0 0 0 0 ALW 99 67 97 68 / 0 0 0 0 PSC 100 60 100 61 / 0 0 0 0 YKM 99 60 100 63 / 0 0 0 0 HRI 102 61 101 61 / 0 0 0 0 ELN 98 60 98 61 / 0 0 0 0 RDM 97 51 96 51 / 0 0 0 0 LGD 95 55 94 54 / 0 0 0 0 GCD 96 56 96 53 / 0 10 0 0 DLS 101 64 100 65 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/88/76
Nearby
Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.